My mother is diabetic and she has really gone downhill in the past 4 years. She is losing her eyesight and so far doctors have been unable to perform any eye-saving procedure as her sugar level cannot be lowered.

She suffers from severe headache which was originally attributed to being given the wrong dosage of her diabetes medication, but this has been corrected and yet she has had episodes of this headache again.

Does anyone have any experience to share or any advice on this type of headache linked to sight loss and diabetes?

Thanks!
Did you find this post helpful?
|

User Profile
replied April 11th, 2008
Doctor
Long term complication from diabetes
One of the long-term micro-vascular complications of diabetes is diabetic retinopathy.

It can be prevented (or delayed) by controlling the glucose level in its optimal range.

How high is your mother's blood glucose level and how is your mother trying to regulate her diabetes - with insulin or anti-diabetic pills?

Has she ever had any treatment for diabetic retinopathy?

Headache is a too general symptom and can be due to many conditions.

Does your mother have any other disorders beside diabetes?
|
Did you find this post helpful?

replied April 12th, 2008
Active User, very eHealthy
why can't they lower her blood sugar?
|
Did you find this post helpful?
Must Read
What is diabetes and what causes diabetes? Start here for basic facts about type 1 diabetes and type 2 diabetes. ...
What causes diabetes? Who is at risk of developing diabetes? Find out what can lead to the development of diabetes here....
Do you know the signs of the onset of diabetes? Read here to find out more about diabetes symptoms and when you need to seek help....